Wildfire, Armstrong
- When
- August 25, 11:45 AM CST to August 26, 2:30 PM CST
- Where
- Armstrong forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.965, -101.357 (the zone’s center; the record gives no point)
The Texas Forest Service reported that the Bone Dry Wildfire began around 1145 CST about seven miles east northeast of Claude Texas in Armstrong County. The wildfire threatened two inhabited homes and consumed an estimated one thousand acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Texas Forest Service reported that the Bone Dry Wildfire began around 1145 CST about seven miles east northeast of Claude Texas in Armstrong County. The wildfire threatened two inhabited homes and consumed an estimated one thousand acres. There were no reports of damages or injuries. The wildfire was contained on August 26 around 1430 CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 25, 10:59 AM CST, 46 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1159 AM CDT THU AUG 25 2011 .AVIATION... WINDS WILL REMAIN AT OR BELOW 12 KNOTS AS THEY SWING FROM EAST AND NORTHEAST TO THE SOUTH BY ABOUT 12Z FRIDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO STAY AWAY FROM THE TAF SITES TO THE SOUTH AND WEST THROUGH THIS FORECAST. SKIES WILL REMAIN VFR. && .PREV DISCUSSION... /ISSUED 638 AM CDT THU AUG 25 2011/ AVIATION... VFR CONTINUES AT ALL THREE TERMINALS THE 24 HOURS. REMNANT BOUNDARY WILL BE LOCATED ACROSS THE SOUTHWEST TEXAS PANHANDLE TODAY WHICH MAY SERVE AS A FOCUS FOR SHOWERS AND THUNDERSTORMS. CONFIDENCE IS TOO LOW EVEN MENTION A CB AT AMARILLO ATTM. EXCESSIVE WINDS NOT ANTICIPATED THROUGH THE PERIOD WITH SPEEDS OF 12 KNOTS OR LESS. WINDS WILL EVENTUALLY BECOME SOUTHEASTERLY AND THEN SOUTHERLY THROUGH THE PERIOD. PREV DISCUSSION... /ISSUED 330 AM CDT THU AUG 25 2011/ DISCUSSION... OVERNIGHT THUNDERSTORMS EXITING SOUTHWEST TEXAS PANHANDLE WITH NO FURTHER DEVELOPMENT EXPECTED THROUGH MORNING. BY LATE AFTERNOON... RESIDUAL BOUNDARY EXPECTED TO LIE ACROSS SOUTHWESTERN ZONES...IN AREA OF HIGHER INSTABILITY AND DEEPER MOISTURE. HAVE INTRODUCED SLIGHT CHANCE POPS ACROSS THIS AREA THIS AFTERNOON...WITH POPS CONTINUING THIS EVENING AS LOW-LEVEL JET DEVELOPS. NORTHWEST FLOW ALOFT DEVELOPS ON FRIDAY. HAVE RETAINED LOW POPS FRIDAY NIGHT ACROSS NORTHWESTERN ZONES AS INSTABILITY AXIS EXPECTED TO BE ENCOUNTERED BY SHORTWAVE TROF. SATURDAY EXPECTED TO BE DRY AS BROAD 500 MB RIDGE SUPPRESSES VERTICAL MOTIONS. 00Z GFS IS NOW THE OUTLIER WITH REGARD TO SUNDAY COLD FRONT. ECMWF AND CMC STILL BRING FRONT INTO NORTHWEST SECTIONS ON SUNDAY...WITH NORTH AND NORTHEAST WINDS ON MONDAY. HAVE USED ECMWF WINDS FOR SUNDAY AND BEYOND. HAVE RETAINED SUNDAY POPS IN NORTHWEST AND SUNDAY NIGHT POPS AREA WIDE. LOW POPS KEPT IN WESTERN ZONES MONDAY NIGHT...AS UPSLOPE FLOW DEVELOPS IN ZONE OF MOISTURE RETURN. 03 COCKRELL FIRE WEATHER... NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH WEDNESDAY. 03 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 533 AM CDT THU AUG 25 2011 OKZ001>003-TXZ001>020-252100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 533 AM CDT THU AUG 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT ACROSS THE SOUTHWEST TEXAS PANHANDLE. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME...BUT A FEW STORMS MAY PRODUCE WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN OKLAHOMA AND THE FAR NORTHWEST TEXAS PANHANDLES FRIDAY NIGHT. THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE FAR NORTHWEST PANHANDLES SUNDAY AND ACROSS ALL OF THE AREA SUNDAY NIGHT. ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FAR WESTERN PANHANDLES MONDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT A FEW STRONG STORMS COULD PRODUCE WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 341097.